Alert archive / Arkansas / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 429, NWS Little Rock, AR
NWS Little Rock, AR issued this severe thunderstorm warning at Nov 23, 2001, 11:20 PM CST for Clark County, Hot Spring County, Arkansas. It was in force for 60 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Nov 23, 2001, 11:20 PM CST (05:20 UTC)
- Expired
- Nov 24, 2001, 12:20 AM CST
- In force
- 60 min
- Issued by
- NWS Little Rock, AR
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Clark County, AR, Hot Spring County, AR
The radar
The Little Rock radar (KLZK), 103 km from the middle of the area, began a volume at 05:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 24, 12:05 AM CST | Thunderstorm Wind 50 E | Bismarck, AR | Thunderstorm winds knocked down some trees. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 23, 11:00 PM CST | Tornado Watch | SPC | 4 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 5.3 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1386 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 1160 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 50 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 23, 3:24 PM CST, 7 hours 56 minutes earlier.
Area forecast discussion, Nov 23, 3:24 PM CST, 7 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
324 PM CST FRI NOV 23 2001
STRONG LOW PRESSURE CENTERED IN CENTRAL KANSAS. THE LOW CONTINUES TO
MOVE NORTHEAST. SATELLITE PICTURES SHOW ABUNDANT CLOUDS ACROSS MUCH
OF ARKANSAS WITH A FEW BREAKS HERE AND THERE. TEMPERATURES HAVE
CLIMBED INTO THE 60S AND 70S ACROSS ARKANSAS WITH DEW POINTS IN THE
50S AND 60S AND INCREASING. WARM FRONT ACROSS CENTRAL ARKANSAS
CONTINUES TO MOVE NORTHWARD AND SPREAD THE 60 DEGREE DEW POINTS
FURTHER NORTH. COLD FRONT IS LOCATED ACROSS THE OKLAHOMA AND TEXAS
PANHANDLES WITH A DRY LINE MOVING INTO EASTERN OKLAHOMA.
AS SITUATION CONTINUES TO EVOLVE THUNDERSTORMS WILL DEVELOP IN
WESTERN ARKANSAS BY 00Z AND SPREAD EASTWARD. SPC CONTINUES THE
MODERATE RISK FOR MUCH OF ARKANSAS TONIGHT. LATEST KLZK SOUNDING
SHOWS EXCELLENT INSTABILITY AND WIND SHEAR...DIRECTIONAL AND SPEED.
EXPECT A SQUALL LINE TO DEVELOP AND MOVE EASTWARD TONIGHT ACROSS
ARKANSAS. NORTH HALF OF THE CWFA LOOK TO BE MOST FAVORABLE FOR THE
STRONGEST STORMS. THE STRONG SHEAR ALSO GIVES GOOD CHANCES FOR
TORNADO DEVELOPMENT THIS EVENING. WILL CONTINUE THE WIND ADVISORY IN
THE NORTH SECTIONS FOR TONIGHT AND A LAKE WIND ADVISORY ACROSS THE
CENTRAL SECTIONS.
TEMPERATURES WILL NOT DROP TIL LATE TONIGHT WITH THE PASSAGE OF THE
COLD FRONT. BY 12Z SATURDAY THE FRONT SHOULD BE LOCATED IN THE
EASTERN THIRD OF ARKANSAS. WILL KEEP A SLIGHT CHANCE OF
THUNDERSTORMS IN THE EAST FOR THE MORNING HOURS.
SHOULD BE DRY TIL MONDAY NIGHT THEN. MONDAY NIGHT THROUGH WEDNESDAY
WILL HAVE A CHANCE OF RAIN. THURSDAY AND FRIDAY WILL BE DRY.
.LIT...WIND ADVISORY TONIGHT NORTH...ZONES 003>007-012>015
LAKE WIND ADVISORY TONIGHT CENTRAL
ZONES 16-21>25-30>34-37>47-54>57In the hours before
Special weather statement, Nov 23, 5:55 PM CST, 5 hours 25 minutes before
ARZ003-004-012-013-021-022-030-037-038-040-041-052-053-240200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 555 PM CST FRI NOV 23 2001 TORNADO WATCH NUMBER 811 HAS BEEN ISSUED FOR PARTS OF WESTERN ARKANSAS UNTIL 11 PM THIS EVENING. STORMS WERE DEVELOPING IN CENTRAL OKLAHOMA AND NORTH TEXAS THIS EVENING. THESE STORMS WILL RACE NORTHEAST AS STRONG JET STREAM WINDS OVERSPREAD THE AREA...AND ARE EXPECTED TO AFFECT WESTERN ARKANSAS BY 7 OR 8 PM. TORNADOES...DAMAGING WINDS...AND LARGE HAIL ARE ALL POSSIBLE. LATER THIS EVENING...THE STORMS ARE EXPECTED TO ORGANIZE INTO A LINE...AND SWEEP ACROSS THE REMAINDER OF THE STATE. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL TELEVISION OR RADIO STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR UPDATED INFORMATION REGARDING THE SEVERE WEATHER THREAT. 54
Local storm report, Nov 23, 8:46 PM CST, 2 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
946 PM CDT FRI NOV 23 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0748 PM 2 W HUNT AR TORNADO
11/23/01 JOHNSON STATE POLICE REPORTED 6
POULTRY HOUSES AND 2
RESIDENCES DESTROYED
NEAR FRANKLIN/JOHNSON
COUNTY LINE.
0752 PM EDNA AR TORNADO
11/23/01 JOHNSON CARS AND CAMPERS
OVERTURNED IN THE AREA
AROUND HORSEHEAD LAKE
CAMPGROUND. NUMEROUS
TREES DOWN ON ROADS IN
THE AREA. REPORTS FROM
SPOTTER...HAM RADIO
OPERATORS AND STATE
POLICE.
0834 PM 3 N OMAHA AR 1 INCH HAIL
11/23/01 BOONE REPORTED BY EMERGENCY
MANAGEMENT.
0834 PM WAYTON AR 1 INCH HAIL
11/23/01 NEWTON REPORTED BY EMERGENCY
MANAGEMENT.
0835 PM JASPER AR .88 INCH HAIL
11/23/01 NEWTON REPORTED BY STORM
SPOTTER.Local storm report, Nov 23, 9:46 PM CST, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED TO CHANGE CDT TO CST
NATIONAL WEATHER SERVICE LITTLE ROCK AR
946 PM CST FRI NOV 23 2001
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0748 PM 2 W HUNT AR TORNADO
11/23/01 JOHNSON STATE POLICE REPORTED 6
POULTRY HOUSES AND 2
RESIDENCES DESTROYED
NEAR FRANKLIN/JOHNSON
COUNTY LINE.
0752 PM EDNA AR TORNADO
11/23/01 JOHNSON CARS AND CAMPERS
OVERTURNED IN THE AREA
AROUND HORSEHEAD LAKE
CAMPGROUND. NUMEROUS
TREES DOWN ON ROADS IN
THE AREA. REPORTS FROM
SPOTTER...HAM RADIO
OPERATORS AND STATE
POLICE.
0834 PM 3 N OMAHA AR 1 INCH HAIL
11/23/01 BOONE REPORTED BY EMERGENCY
MANAGEMENT.
0834 PM WAYTON AR 1 INCH HAIL
11/23/01 NEWTON REPORTED BY EMERGENCY
MANAGEMENT.
0835 PM JASPER AR .88 INCH HAIL
11/23/01 NEWTON REPORTED BY STORM
SPOTTER.The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 23, 6:45 PM CST | Severe Thunderstorm Warning | LZK | Logan, Scott | 30 min |
| Nov 23, 7:35 PM CST | Tornado Warning | LZK | Johnson | 40 min |
| Nov 23, 8:03 PM CST | Tornado Warning | LZK | Newton | 57 min |
| Nov 23, 8:41 PM CST | Severe Thunderstorm Warning | LZK | Johnson | 34 min |
| Nov 23, 8:52 PM CST | Tornado Warning | LZK | Boone, Marion | 53 min |
| Nov 23, 9:11 PM CST | Tornado Warning | LZK | Newton | 49 min |
| Nov 23, 9:12 PM CST | Tornado Warning | LZK | Johnson | 38 min |
| Nov 23, 9:47 PM CST | Severe Thunderstorm Warning | LZK | Polk, Scott | 63 min |
| Nov 23, 9:50 PM CST | Tornado Warning | LZK | Johnson, Pope | 40 min |
| Nov 23, 10:12 PM CST | Severe Thunderstorm Warning | LZK | Logan | 63 min |
| Nov 23, 10:25 PM CST | Tornado Warning | LZK | Newton | 50 min |
| Nov 23, 10:26 PM CST | Tornado Warning | LZK | Searcy | 49 min |
| Nov 23, 10:34 PM CST | Tornado Warning | LZK | Marion | 26 min |
| Nov 23, 10:43 PM CST | Severe Thunderstorm Warning | LZK | Montgomery, Pike | 62 min |
| Nov 23, 10:43 PM CST | Severe Thunderstorm Warning | LZK | Yell | 62 min |
| Nov 23, 10:46 PM CST | Tornado Warning | LZK | Pope | 59 min |
| Nov 23, 11:15 PM CST | Tornado Warning | LZK | Searcy | 30 min |
| Nov 23, 11:20 PM CST | Severe Thunderstorm Warning | LZK | Garland, Perry | 60 min |
| Nov 23, 11:23 PM CST | Tornado Warning | LZK | Marion | 37 min |
| Nov 23, 11:33 PM CST | Tornado Warning | LZK | Baxter | 42 min |
| Nov 23, 11:46 PM CST | Severe Thunderstorm Warning | LZK | Conway, Van Buren | 44 min |
| Nov 24, 12:05 AM CST | Severe Thunderstorm Warning | LZK | Faulkner, Pulaski | 55 min |
| Nov 24, 12:05 AM CST | Severe Thunderstorm Warning | LZK | Saline | 55 min |
| Nov 24, 12:06 AM CST | Severe Thunderstorm Warning | LZK | Baxter | 24 min |
| Nov 24, 12:29 AM CST | Severe Thunderstorm Warning | LZK | Cleburne, Van Buren | 46 min |
| Nov 24, 1:12 AM CST | Tornado Warning | LZK | White | 48 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.